Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Recurring rashes.Cortisone creams not effective. Advise medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
On my left barthonlin's gland there was one small bump that itched very much. After a day or so, the bumps spread through out the surface of the gland. I'm 57 years old, female, extremely healthy, and an acupuncturist. I have a anti-fungal wash made of chinese herbs that soothes the area. This happens from time to time, every year, it lasts several weeks, creating frustration not knowing how to treat it. Cortisone creams do not help, the rashes just come back with a vengeance. Thanks.
Posted Fri, 3 May 2013 in Skin Rash
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
A critical evaluation of these rashes is deserving especially in your case. I suggest you need a consultation with a dermatologist.
Firstly, the nature of the lesions are important to understand whether they could be infectious in origin or allergic (steroid) sensitive.
Specific tests from samples in this area like cultures and sensitivity tests could be very appropriate for an exact diagnosis and management.
Depending on the clinical evaluation, its also worth noting that in some females after menopause, dryness of the vulva could predispose to particular skin problems. Some hormonal creams might also be of help. Its not excluded that it could be a fungal infection, but clinical expertise by a specialist orients better towards the drug that might work. Considering the fact you have had this problem for quite sometime now, its just the right thing to get a definitive diagnosis.
However, my suggestion taking an appointment with your dermatologist.
Thanks and best regards, Wishing you good health.
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor